MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 8; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 8; QEW
Model Number LITNG8XTORQ115-A
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left popliteal artery and left posterior tibial artery using an indigo system aspiration catheter 8 (cat8) and non-penumbra sheath.During the procedure, the physician was advancing the cat8 through the popliteal artery and experienced resistance at the posterior tibial artery.The physician stopped and as they were pulling the cat8 out of the sheath, they noticed the cat8 had ovalized at the mid-segment.The physician believed the cat8 had bent at a steep curve as the cat8 was pulled through the sheath.The procedure was completed by using a new cat8 and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Correction: please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report: 3005168196-2021-00705.Additional information: please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM LIGHTNING 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11631896
Report Number3005168196-2021-00705
Device Sequence Number14291962
Product Code QEW
UDI-Device Identifier00815948022546
UDI-Public00815948022546
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K200771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2023
Device Model NumberLITNG8XTORQ115-A
Device Catalogue NumberLITNG8XTORQ115
Device Lot NumberH10690
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Date Report Sent to FDA01/01/2005